Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


An efficient algorithmic solution of the Diophantine equation $u^{2}+5v^{2}=m$
HTML articles powered by AMS MathViewer

by Peter Wilker PDF
Math. Comp. 35 (1980), 1347-1352 Request permission


The determination of irreducible elements of the domain $Z[\sqrt { - 5} ]$ requires the solution of the Diophantine equation ${u^2} + 5{v^2} = m$, where m represents certain primes or products of two primes. An algorithm of order $\log m$ is given for the solution of the equation.
Similar Articles
Additional Information
  • © Copyright 1980 American Mathematical Society
  • Journal: Math. Comp. 35 (1980), 1347-1352
  • MSC: Primary 10B05; Secondary 10-04, 10A25
  • DOI:
  • MathSciNet review: 583512